U.S. doctors online nowAsk doctors free
NY
A 66-year-old female asked:

I have been constipated on a consistent basis since the onset of winter weather. also lost 2 lbs without dieting but i also am on a thyroid medication. could there be a link between these issues?

2 doctor answers2 doctors weighed in
Dr. Michael Sparacino
Family Medicine 37 years experience
Possibly: This is one of those problems where a visit to your doctor is necessary to figure out what's going on. Only after a thorough evaluation, including examination and possibly labs and other tests, can your doctor correctly diagnose you and treat you effectively.
Dr. Mandakini Patel
Pediatrics 41 years experience
Thryoid&constipation: Hypothyroidisnm per se can cause constiaption. If you are newly diagnosed, then maybe u need fine tuning of the medication dosing. Speak to your docotr about the cosntipation.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Dec 9, 2013

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.